Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 04, 2015, 05:03:10 PM

Login with username, password and session length


Members
  • Total Members: 25860
  • Latest: ALVI13
Stats
  • Total Posts: 669207
  • Total Topics: 51579
  • Online Today: 183
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Any experience with Remeron?  (Read 471 times)

0 Members and 1 Guest are viewing this topic.

Offline Cleardot

  • Member
  • Posts: 14
Any experience with Remeron?
« on: May 22, 2015, 08:37:16 PM »
I spoke to my doctor this week about trying an anti-depressant. He recommended Wellbutrin. But I read that it can worsen anxiety and cause insomnia, and I am experiencing both. So I did research on Remeron. It seems to help with insomnia and may help with anxiety as well as depression. But it can also cause excessive sleepiness and increased weight gain and increased cholesterol. I am also considering trying natural supplements such as Holy Basil and Sam-e. At the moment I take Ativan 0.5 to 1 mg and Melatonin 3mg and a cup of chamomile tea before bed. But I still wake up at 3 or 4 am with anxiety and insomnia.
I meet with a counselor weekly. He doesn't comment much about medications when I bring them up. He suggested today that maybe try getting up and doing something creative if I wake up anxious at 3am. Perhaps paint or do a project and use that time in a constructive way to deal with my fears and anxieties, instead of laying in bed and ruminating on those thoughts.
I had labs drawn this week. I have been on Triumeq now for almost 8 weeks. Hoping that labs will be reassuring.

Offline RobbyR

  • Member
  • Posts: 480
Re: Any experience with Remeron?
« Reply #1 on: May 30, 2015, 11:34:30 AM »
Hi, I thought I'd answer your post, because I started on Mirtazipine/Remeron awhile back as a sleep-aid. My doctor had told me to stay with Melatonin but apparently the meds I am taking caused sleep problems so I started on 20mg of Mirtazipine. The weight gain is definitely there, I don't like it. I also take a blood pressure medication which makes that worse. I usually sleep through the night but it's not as restful a sleep as I'd like. My sleep patterns need a lot of work. I am a night owl I tend to like going to bed really late & sleeping late. Which isn't always doable or practical of course. I haven't had any major side effects with the Mirtazipine other than some sluggishness & feeling spacey. I had a bit of confusion the first couple of days feeling like I had been drugged or something. But it definitely helps me go to sleep.

I definitely recommend painting or doing something artistic to help occupy your mind if you need something or even just reading a bit can really make me sleepy again. Make sure you're sleeping in a cool dark area too with no bright lights or anything that can disturb sleep. I think I'll stay with Mirtazipine for now but I still need a tiny bit of Xanax to help me sleep which  I don't like having to rely on but oh well.
Started Atripla August, 2010.

Offline Miss Philicia

  • Member
  • Posts: 24,792
  • celebrity poster, faker & poser
Re: Any experience with Remeron?
« Reply #2 on: May 30, 2015, 12:02:16 PM »
I took Remeron for years. I liked it. Definitely helps with sleep but eventually it did increase my weight so I went off of it.
"Iíve slept with enough men to know that Iím not gay"

Offline Cleardot

  • Member
  • Posts: 14
Re: Any experience with Remeron?
« Reply #3 on: June 01, 2015, 07:42:34 PM »
Thank you for your input

Offline xunil

  • Member
  • Posts: 37
Re: Any experience with Remeron?
« Reply #4 on: June 25, 2015, 03:51:51 PM »
I'll chime in with another ring for the gaining weight bell.  I do think it did help me once I adjusted to it a bit, but man did I ever gain weight on it.  Definitely the most excess weight I've ever had was during the year I took it.
Diagnosed April 2014
First labs and specialist visit April 2014
Initial appt and labs: CD4 560 and VL 18,000
Started Triumeq June 2014

Offline Buckmark

  • Member
  • Posts: 1,624
  • Would you like to tie me up with your ties, Ty?
    • Henry's Home Page
Re: Any experience with Remeron?
« Reply #5 on: Today at 03:58:26 PM »
I tried Remeron for depression, maybe 10 or so years ago.  I couldn't get over how drowsy it made me, all the time.  And it made me want to eat everything in sight -- it was bizarre, although I didn't gain any weight.  But I was only on it for about 2 months.

"Life in Lubbock, Texas, taught me two things:
     One is that God loves you and you're going to burn in hell.
     The other is that sex is the most awful, filthy thing on earth and you should save it for someone you love."
- Butch Hancock, Musician, The Flatlanders

 


Terms of Membership for these forums
 

© 2015 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.